Skip to main content

Bivariate kurtotic distributions of garment fibre data

Hoggart, C.J., Walker, Stephen G., Smith, A.F.M. (2003) Bivariate kurtotic distributions of garment fibre data. Journal of the Royal Statistical Society: Series C (Applied Statistics), 52 (3). pp. 323-335. ISSN 0035-9254. (doi:10.1111/1467-9876.00407) (The full text of this publication is not currently available from this repository. You may be able to access a copy if URLs are provided)

The full text of this publication is not currently available from this repository. You may be able to access a copy if URLs are provided. (Contact us about this Publication)
Official URL
http://dx.doi.org/10.1111/1467-9876.00407

Abstract

A bivariate and unimodal distribution is introduced to model an unconventionally distributed data set collected by the Forensic Science Service. This family of distributions allows for a different kurtosis in each orthogonal direction and has a constructive rather than probability density function definition, making conventional inference impossible. However, the construction and inference work well with a Bayesian Markov chain Monte Carlo analysis.

Item Type: Article
DOI/Identification number: 10.1111/1467-9876.00407
Uncontrolled keywords: Forensic science • Markov chain Monte Carlo methods • Scale mixtures of normal distribution • Uniform power distribution
Subjects: Q Science > QA Mathematics (inc Computing science)
Divisions: Faculties > Sciences > School of Mathematics Statistics and Actuarial Science > Statistics
Depositing User: Judith Broom
Date Deposited: 10 Sep 2008 11:19 UTC
Last Modified: 28 May 2019 13:47 UTC
Resource URI: https://kar.kent.ac.uk/id/eprint/10575 (The current URI for this page, for reference purposes)
  • Depositors only (login required):